North Carolina, 2015Damaging Wind in North Carolina, July 1, 2015
July 1, 2015 · NWS RAH · 1 event in 1 county or zone
Isolated convection developed as an upper level disturbance approached from the west. One of the storms produced some minor winds damage, in the form of several down trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated convection developed as an upper level disturbance approached from the west. One of the storms produced some minor winds damage, in the form of several down trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 1, 2:25 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 1, 2:25 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT WED JUL 1 2015
.SYNOPSIS...
BENEATH PREVAILING CYCLONIC FLOW ALOFT...A SURFACE TROUGH WILL
LINGER OVER THE REGION THROUGH THURSDAY. A COLD FRONT MOVE INTO AND
STALL OVER OUR REGION THURSDAY NIGHT...AND LINGER OVERHEAD THROUGH
THE HOLIDAY WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 325 PM WEDNESDAY...
ISOLATED CONVECTION HIGHLY PROBABLE LATE THIS AFTERNOON-EARLY THIS
EVENING AS SLIGHT INSTABILITY AND WEAK FORCING SHOULD
INITIATE/SUSTAIN UPDRAFTS FOR ENOUGH TIME TO SUPPORT A FEW SHOWERS
OR STORMS. WHILE MOST OF THE SEVERE PARAMETERS ARE MINIMAL OR
WEAK...ENOUGH DOWNDRAFT CAPE EXISTS OVER SECTIONS OF THE PIEDMONT TO
CAUSE STRONG GUSTY WINDS WITH ANY CONVECTION THAT DEVELOPS. DUE TO
WESTERLY STEERING FLOW ALOFT...SOME CONVECTION THAT FIRES OVER THE
HIGHER TERRAIN OF WESTERN NC WILL DRIFT EAST-SE AND POSSIBLY MAKE IT
INTO THE YADKIN/PEE DEE RIVER VALLEY AROUND OR SHORTLY AFTER SUNSET.
IN ADDITION...A FAIRLY SUBSTANTIAL VORT MAX OVER THE TN VALLEY THIS
AFTERNOON WILL CONTINUE TO DRIFT EAST. THIS SYSTEM INTERACTING WITH
AVAILABLE MOISTURE MAY INITIATE AND/OR SUSTAIN A FEW SHOWERS
OVERNIGHT INTO EARLY THU...MAINLY WEST OF HIGHWAY 1.
MIN TEMPS TONIGHT GENERALLY IN THE 65-70 DEGREE RANGE.
&&
.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 325 PM WEDNESDAY...
AN UNSETTLED WEATHER PATTERN EXPECTED TO BEGIN THIS PERIOD. INITIAL
VORT MAX AND ATTENDANT SHEAR AXIS WILL EXIT THE AREA EARLY
THU...FOLLOWED BY ANOTHER BUT SLIGHTLY STRONGER VORT MAX THAT WILL
CROSS OUR REGION LATE THURSDAY AND THURSDAY NIGHT. BULK OF GUIDANCE
SUGGEST BEST FORCING (THOUGH NOT OVERWHELMING) WILL OCCUR IN
VICINITY OF THE 850-700MB TROUGH...CLOSER TO THE VIRGINIA BORDER.
THUS SHOULD SEE BETTER COVERAGE OF SCATTERED CONVECTION ACROSS THE
NORTHERN COUNTIES VERSUS THE SOUTH. THUS PLAN TO GRADUATE POPS FROM
LOW END LIKELY FAR NORTH-NW TO CHANCE POPS FAR SOUTH. THIS...IN
TURN...WILL LEAD TO A SIMILAR TEMP GRADIENT WITH AFTERNOON TEMPS IN
THE LOW/MID 80S NORTH WHERE CLOUDS AND PRECIP WILL BE MORE
EXTENSIVE...TO THE UPPER 80S-AROUND 90 SOUTH WHERE PARTIAL AND FEWER
SHOWERS ARE EXPECTED.
WHILE SOME BULK SHEAR ON THE ORDER OF 20-25KTS ACROSS THE NORTH MAY
LEAD TO SOME LOOSELY ORGANIZED CONVECTIVE BANDS THURSDAY
AFTERNOON/EARLY EVENING...LACK OF SUBSTANTIAL INSTABILITY SHOULD
LIMIT SEVERE THREAT. ACROSS THE SOUTH...IF ENOUGH PARTIAL SUN
OCCURS...AVAILABLE DOWNDRAFT CAPE MAY PROVIDE AN ENVIRONMENT
SUPPORTIVE OF STRONG/LOCALLY DAMAGING WIND GUSTS.
THE SCATTERED CONVECTION SHOULD PERSIST WELL INTO THURSDAY NIGHT
WITH A TEMPORARY LULL POSSIBLE WELL AFTER MIDNIGHT. MIN TEMPS IN THE
UPPER 60S-LOWER 70S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 205 PM WEDNESDAY...
PROGRESSIVE AND ACTIVE UPPER PATTERN FEATURING A GENERAL WEST TO
NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK. DISTURBANCES IN THE MID LEVEL FLOW WILL RIPPLE ACROSS THE AREA
ATOP A PERSISTENT FRONTAL ZONE WHICH WILL BE ALIGNED WEST-EAST IN
THE VICINITY OF NC THROUGH THE PERIOD. EARLY IN THE EXTENDED...AN
INITIAL DISTURBANCE WILL BE SKIRTING ACROSS THE AREA ON FRIDAY AND
WILL MAINTAIN OUR ONGOING LIKELY POPS AREA-WIDE...GRADUATED HIGHER
ACROSS THE NORTHERN TIER. CONFIDENCE DIMINISHES CONCERNING THE
TIMING OF LATER DISTURBANCES EXPECTED TO ENHANCE THE CHANCE OF
CONVECTION EACH DAY...ALTHOUGH THE TREND WILL STILL TEND TO FAVOR A
DIURNAL PATTERN OF INCREASED COVERAGE AND STRENGTH DURING MAX
HEATING. HIGHS WILL GENERALLY RANGE FROM THE MID AND UPPER 80S NORTH
TO LOWER 90S ACROSS THE SOUTH...SUBJECT TO DEGREE OF CLOUDINESS AND
SHOWER COVERAGE. MORNING LOWS WILL BE WITHIN A FEW DEGREES EITHER
SIDE OF 70.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 120 PM WEDNESDAY...
THERE IS A HIGH LIKELIHOOD THAT VFR CONDITIONS WILL OCCUR ACROSS
CENTRAL NC FOR THE REMAINDER OF THE AFTERNOON INTO THE EVENING
HOURS. ANY CONVECTION THAT DEVELOPS SHOULD BE ISOLATED. A SLIGHT
CHANCE FOR A SHOWER OR STORM WILL PERSIST WELL INTO THE NIGHT AS AN
UPPER DISTURBANCE APPROACHES FROM THE WEST.
THIS DISTURBANCE WILL CONTRIBUTE TO AN INCREASE IN CLOUDS OVER
CENTRAL NC LATE NIGHT THROUGH THURSDAY ALONG WITH AN INCREASED
THREAT FOR SCATTERED SHOWERS AND STORMS...MAINLY THURSDAY AFTERNOON
AND THURSDAY NIGHT. EXPECT MVFR CONDITIONS IN THE VICINITY OF THE
HEAVIER SHOWERS AND STORMS.
A STALLED FRONT OVER THE REGION LATE THURSDAY THROUGH THE WEEKEND
WILL PROVIDE A FOCUS FOR THE DEVELOPMENT SHOWERS AND THUNDERSTORMS.
IN ADDITION...PLENTIFUL MOISTURE IN THE LOWER HALF OF THE ATMOSPHERE
WILL CAUSE AREAS OF STRATUS TO DEVELOP LATE AT NIGHT AND PERSIST
INTO THE MORNING HOURS. THE ABOVE SCENARIO WILL LEAD TO SEVERAL
HOURS OF MVFR OR IFR CEILINGS EACH DAY FRIDAY THROUGH MONDAY.
&&
..RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, Jul 1, 4:37 AM EST, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
537 AM EDT WED JUL 1 2015
NCZ007>011-021>028-038>043-073>078-083>086-088-089-020945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
537 AM EDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS THURSDAY AND FRIDAY WILL
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 6:14 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT WED JUL 1 2015
NCZ022-038-039-020015-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
714 PM EDT WED JUL 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
GUILFORD...RANDOLPH AND NORTHEASTERN DAVIDSON COUNTIES UNTIL 815 PM
EDT...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGH POINT
TO 13 MILES SOUTHEAST OF LEXINGTON...AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH... HEAVY RAIN... AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA
ZOO...THOMASVILLE...ARCHDALE...TRINITY...PLEASANT GARDEN AND
JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3602 8009 3601 8005 3604 8004 3608 7957
3556 7965 3565 8013
TIME...MOT...LOC 2312Z 272DEG 17KT 3599 8003 3569 8007
77Thunderstorm Wind, Randolph
- When
- July 1, 6:55 PM EST
- Where
- Randolph County, 0.56 mi E of Asheboro South to 1.12 mi E of Asheboro South
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.720, -79.810
Multiple trees were blown down along a mile long swath just east of Asheboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Flash Flooding and Hail in Missouri, July 1 to 2, 20152 deaths · $4.8 million · 3 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Flooding in Indiana, July 1 to 30, 2015$1.1 million · 5 events
- Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015$353,000 · 56 kt wind · 14 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589351.